Alert archive / Michigan / Wind Chill Warnings in 2015

Wind Chill Warning 2, NWS Detroit, MI

February 14, 201517 counties in Michigan

NWS Detroit, MI issued this wind chill warning at Feb 14, 2015, 3:17 AM EST for 17 counties in Michigan. It took effect at Feb 14, 2015, 5:00 PM EST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 14, 2015, 3:17 AM EST (08:17 UTC)
In effect from
Feb 14, 2015, 5:00 PM EST
Expired
Feb 15, 2015, 12:00 PM EST
In force
19 hr
Issued by
NWS Detroit, MI

Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Monroe County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI

The radar

The Detroit radar (KDTX), 26 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 8.3 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2015-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2015-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 339 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
339 m²/s²
0-3 km storm-relative helicity
514 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

646 
WWUS43 KDTX 140817
WSWDTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
317 AM EST SAT FEB 14 2015

...DANGEROUSLY COLD WIND CHILLS LATE TODAY INTO SUNDAY...

MIZ047>049-053>055-060>063-068>070-142100-
/O.UPG.KDTX.WC.A.0001.150214T1800Z-150215T1700Z/
/O.NEW.KDTX.WC.W.0002.150214T2200Z-150215T1700Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN
317 AM EST SAT FEB 14 2015

...WIND CHILL WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO NOON
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
NOON EST SUNDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES WILL DROP BELOW ZERO LATE TODAY WITH GUSTY
  NORTHWEST WINDS PRODUCING WIND CHILLS OF 25 BELOW ZERO OR LOWER
  BY EVENING.

* TEMPERATURES WILL BOTTOM OUT BETWEEN 10 TO 20 BELOW ZERO AROUND
  SUNRISE SUNDAY WITH WIND CHILLS OF 25 TO 35 BELOW ZERO.

IMPACTS...

* BITTERLY COLD WIND CHILLS WILL LEAD TO FROST BITE IN 20 MINUTES
  OR LESS.

* PROLONGED EXPOSURE TO THIS EXTREME COLD WILL LEAD TO HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR
AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES.
THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH
IF PRECAUTIONS ARE NOT TAKEN.

 * PREPARE...PLAN...AND STAY INFORMED.
   VISIT HTTP://GO.USA.GOV/RR8

&&

$$

MIZ075-076-082-083-142100-
/O.UPG.KDTX.WC.A.0001.150214T2200Z-150215T1700Z/
/O.NEW.KDTX.WC.W.0002.150215T0200Z-150215T1700Z/
WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...ANN ARBOR...DETROIT...ADRIAN...MONROE
317 AM EST SAT FEB 14 2015

...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON
EST SUNDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES WILL DROP BELOW ZERO THIS EVENING WITH GUSTY
  NORTHWEST WINDS LIKELY PRODUCING WIND CHILLS OF 20 TO 25 BELOW
  ZERO BY EVENING.

* TEMPERATURES WILL THEN BOTTOM OUT BETWEEN 5 TO 15 BELOW ZERO
  AROUND SUNRISE SUNDAY WITH WIND CHILLS OF 20 TO 30 BELOW ZERO.

IMPACTS...

* BITTERLY COLD WIND CHILLS COULD LEAD TO FROST BITE IN 15 
  MINUTES OR LESS. 

* PROLONGED EXPOSURE TO THIS EXTREME COLD WILL LEAD TO
  HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR
AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES.
THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH
IF PRECAUTIONS ARE NOT TAKEN.

 * PREPARE...PLAN...AND STAY INFORMED.
   VISIT HTTP://GO.USA.GOV/RR8

&&

$$

SF
3 follow-up statements
309 
WWUS43 KDTX 142011
WSWDTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
311 PM EST SAT FEB 14 2015

...DANGEROUSLY COLD WIND CHILLS THROUGH SUNDAY...

MIZ047>049-053>055-060>063-068>070-150930-
/O.CON.KDTX.WC.W.0002.150214T2200Z-150215T1700Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN
311 PM EST SAT FEB 14 2015

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON EST SUNDAY...

 * TEMPERATURES WILL DROP BELOW ZERO THROUGH THE EVENING...WITH
   GUSTY NORTHWEST WINDS PRODUCING WIND CHILLS OF 25 BELOW ZERO OR
   LOWER DURING THIS TIME. 

 * TEMPERATURES WILL BOTTOM OUT BETWEEN 10 TO 20 BELOW ZERO 
   AROUND SUNRISE SUNDAY WITH WIND CHILLS OF 25 TO 35 BELOW 
   ZERO. 

IMPACTS...

 * BITTERLY COLD WIND CHILLS WILL LEAD TO FROST BITE IN 20 
   MINUTES OR LESS. 

 * PROLONGED EXPOSURE TO THIS EXTREME COLD WILL LEAD TO 
   HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR 
   AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL 
   VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO 
   HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN.

 * PREPARE...PLAN...AND STAY INFORMED. VISIT 
   HTTP://GO.USA.GOV/RR8 

&&

$$

MIZ075-076-082-083-150930-
/O.CON.KDTX.WC.W.0002.150215T0200Z-150215T1700Z/
WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...ANN ARBOR...DETROIT...ADRIAN...MONROE
311 PM EST SAT FEB 14 2015

...WIND CHILL WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
NOON EST SUNDAY...

 * TEMPERATURES WILL DROP BELOW ZERO EARLY TONIGHT...WITH GUSTY
   NORTHWEST WINDS LIKELY PRODUCING WIND CHILLS OF 20 TO 25 BELOW
   ZERO DURING THIS TIME.

 * TEMPERATURES WILL THEN BOTTOM OUT BETWEEN 5 TO 15 BELOW ZERO 
   AROUND SUNRISE SUNDAY WITH WIND CHILLS OF 20 TO 30 BELOW 
   ZERO. 

IMPACTS...

 * BITTERLY COLD WIND CHILLS COULD LEAD TO FROST BITE IN 15 
   MINUTES OR LESS. 

 * PROLONGED EXPOSURE TO THIS EXTREME COLD WILL LEAD TO 
   HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR 
   AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL 
   VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO 
   HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN.

 * PREPARE...PLAN...AND STAY INFORMED. VISIT 
   HTTP://GO.USA.GOV/RR8 

&&

$$

MR
473 
WWUS43 KDTX 150811
WSWDTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
311 AM EST SUN FEB 15 2015

...DANGEROUSLY COLD WIND CHILLS THIS MORNING...

MIZ047>049-053>055-060>063-068>070-151700-
/O.CON.KDTX.WC.W.0002.000000T0000Z-150215T1700Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN
311 AM EST SUN FEB 15 2015

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

 * TEMPERATURES WILL BOTTOM OUT BETWEEN 10 TO 20 BELOW ZERO JUST
   AFTER SUNRISE WITH WIND CHILLS OF 25 TO 35 BELOW ZERO.

 * TEMPERATURES SLOWLY REBOUNDING TO AROUND ZERO AND DIMINISHING
   WINDS WILL RESULT IN WIND CHILLS OF 10 TO 20 BELOW ZERO THIS
   AFTERNOON.

IMPACTS...

 * BITTERLY COLD WIND CHILLS WILL LEAD TO FROST BITE IN 15 MINUTES
   OR LESS.

 * PROLONGED EXPOSURE TO THIS EXTREME COLD WILL LEAD TO HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR 
   AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL 
   VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO 
   HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. 

&&

$$

MIZ075-076-082-083-151700-
/O.CON.KDTX.WC.W.0002.000000T0000Z-150215T1700Z/
WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...ANN ARBOR...DETROIT...ADRIAN...MONROE
311 AM EST SUN FEB 15 2015

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

 * TEMPERATURES WILL BOTTOM OUT BETWEEN 5 TO 15 BELOW ZERO JUST
   AFTER SUNRISE WITH WIND CHILLS OF 20 TO 30 BELOW ZERO.

 * TEMPERATURES SLOWLY REBOUNDING TO AROUND ZERO AND DIMINISHING
   WINDS WILL RESULT IN WIND CHILLS OF 10 TO 20 BELOW ZERO THIS
   AFTERNOON.

IMPACTS...

 * BITTERLY COLD WIND CHILLS COULD LEAD TO FROST BITE IN 15 
   MINUTES OR LESS. 

 * PROLONGED EXPOSURE TO THIS EXTREME COLD WILL LEAD TO 
   HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR 
   AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL 
   VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO 
   HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. 

&&

$$

SF
063 
WWUS43 KDTX 151659
WSWDTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1159 AM EST SUN FEB 15 2015

...WIND CHILL ADVISORY ALONG AND NORTH OF I-69 THROUGH TONIGHT...

MIZ047>049-053>055-060>063-160600-
/O.EXP.KDTX.WC.W.0002.000000T0000Z-150215T1700Z/
/O.NEW.KDTX.WC.Y.0006.150215T1700Z-150216T1600Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...PORT HURON
1159 AM EST SUN FEB 15 2015

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST MONDAY...
...WIND CHILL WARNING WILL EXPIRE AT NOON EST TODAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST MONDAY. THE
WIND CHILL WARNING WILL EXPIRE AT NOON EST TODAY. 

 * TEMPERATURES SLOWLY REBOUNDING TO AROUND ZERO AND DIMINISHING 
   WINDS WILL RESULT IN WIND CHILLS OF 10 TO 20 BELOW ZERO THIS 
   AFTERNOON. 

 * BRIEF IMPROVEMENT IN WIND CHILLS EXPECTED THIS EVENING...BEFORE
   DROPPING AGAIN TONIGHT AS TEMPERATURE PLUMMET.

 * WIND CHILL READINGS OF -10 TO -20 DEGREES DURING THE EARLY AND
   MID MORNING HOURS ON MONDAY.

IMPACTS...

 * BITTERLY COLD WIND CHILLS WILL LEAD TO FROST BITE IN 15 
   MINUTES OR LESS. 

 * PROLONGED EXPOSURE TO THIS EXTREME COLD WILL LEAD TO 
   HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG
WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT
IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT
TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT
AND GLOVES.

 * PREPARE...PLAN...AND STAY INFORMED.
   VISIT HTTP://GO.USA.GOV/RR8

&&

$$

MIZ068>070-151800-
/O.EXP.KDTX.WC.W.0002.000000T0000Z-150215T1700Z/
LIVINGSTON-OAKLAND-MACOMB-
INCLUDING THE CITIES OF...HOWELL...PONTIAC...WARREN
1159 AM EST SUN FEB 15 2015

...WIND CHILL WARNING WILL EXPIRE AT NOON EST TODAY...

THE WIND CHILL WARNING WILL EXPIRE AT NOON EST TODAY. 

HAZARDOUS WEATHER...

 * WIND CHILL READINGS WILL SLOWLY CLIMB ABOVE -15 DEGREES THROUGH
   THE AFTERNOON.   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * FOR MORE INFORMATION VISIT HTTP://GO.USA.GOV/RR8. 

&&

$$

MIZ075-076-082-083-151800-
/O.EXP.KDTX.WC.W.0002.000000T0000Z-150215T1700Z/
WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...ANN ARBOR...DETROIT...ADRIAN...MONROE
1159 AM EST SUN FEB 15 2015

...WIND CHILL WARNING WILL EXPIRE AT NOON EST TODAY...

THE WIND CHILL WARNING WILL EXPIRE AT NOON EST TODAY. 

HAZARDOUS WEATHER...

 * WIND CHILL READINGS WILL SLOWLY CLIMB ABOVE -15 DEGREES
   THROUGH THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * FOR MORE INFORMATION VISIT HTTP://GO.USA.GOV/RR8. 

&&

$$

MR

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this wind chill warning went out at Feb 14, 3:10 AM EST, 7 minutes earlier.

Area forecast discussion, Feb 14, 3:10 AM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
310 AM EST SAT FEB 14 2015

.SHORT TERM...TODAY AND TONIGHT

CELLULAR NATURE OF RADAR ACTIVITY OVER SOUTHWEST LOWER
MICHIGAN INDICATIVE OF THE LOW LEVEL INSTABILITY...IN WHICH ARCTIC
FRONT DROPPING SOUTH WILL TAP...LEADING TO CONTINUED SNOW
SHOWERS...POSSIBLE BURST OF HEAVIER SNOW/SNOW SQUALLS ACROSS
SOUTHERN HALF OF CWA EARLY THIS MORNING...BUT STILL EXPECTING 1 TO 2
INCH RANGE TO HOLD FOR THE MOST PART...AS DRIER AIR OVER WISCONSIN
IS MAKING INROADS.

WATER VAPOR/IR SATELLITE IMAGERY SHOWS OUR ROBUST UPPER LEVEL PV
ANOMALY DESCENDING SOUTH FROM LAKE SUPERIOR EARLY THIS MORNING...AND
700 MB COLD POOL OF -35 C TO -37 C WILL BE SWINGING
THROUGH SOUTHERN LOWER MICHIGAN TODAY...WITH GOOD SURGE OF LOW
LEVEL COLD AIR FOLLOWING THE MID/UPPER LEVEL CIRCULATION TRACKING
THROUGH LAKE HURON BY SUNSET...WITH 925 MB TEMPS FALLING INTO THE
-25 TO -29 RANGE THIS EVENING/OVERNIGHT. THE ARCTIC SURFACE BOUNDARY
WILL BE CLEARING THE STATE BY MID-MORNING AS THE MAIN SURFACE LOW
OVER NORTHEASTERN ONTARIO HEADS INTO WESTERN NEW YORK. THE CURRENT
TEMPS OVER SOUTHEAST MICHIGAN...PREDOMINATELY LOWER 20S WILL BE THE
HIGHS FOR THE DAY WITH IMPRESSIVE COLD ADVECTION THROUGH THE
DAY OFFSETTING ANY INSOLATION WE RECEIVE.

POST FRONTAL SUBSIDENCE AND DEEPER MIXING WILL PROMOTE STRONG
NORTHWEST WIND GUSTS. NEED TO CLIMB ABOVE 5000 FEET TO REACH 40+
KNOTS (PER NAM SOUNDINGS)...AND EVEN THROUGH WE WILL TAP INTO
THIS LAYER...SURFACE WIND GUSTS OF COURSE WILL BE LESS...AND WILL
TOP GUSTS OUT AROUND 40 MPH. THESE STRONGER WINDS WILL LEAD TO
BLOWING SNOW...BUT WITH THE OLD CRUSTED SNOWPACK IN PLACE...AND
ONLY LIGHT ACCUMULATIONS FROM YESTERDAY EVENING AND EARLY THIS
MORNING...DECIDED AGAINST WINTER WEATHER ADVISORY.

VERY STEEP LOW LEVEL LAPSE RATES TODAY...BUT ENTIRE CLOUD LAYER
LOOKS TO BE WITHIN THE -20 TO -30 C AIRMASS...AND LOOKING FOR MOSTLY
FLURRIES FROM LATE MORNING ONWARD ONCE FRONT CLEARS THE STATE.
WILL HAVE TO KEEP AN EYE OUT FOR LAKE HURON SNOW BAND TONIGHT WITH
THE N-NW FLOW...AS 925 MB OMEGA WILL BE INTENSE...BUT 00Z
NAM/REGIONAL GEM MAINTAIN THE BAND WILL REMAIN MOSTLY OFFSHORE. WITH
MUCH OF LAKE HURON ICE COVERED...AND MOST IMPORTANTLY THE NEARSHORE
WATERS OF SOUTHERN LAKE HURON. HAVE NO COMPELLING REASON TO DISPUTE
THE DOMINANT BAND REMAINING OFFSHORE TONIGHT.

RAW SURFACE TEMPS OUT OF THE NAM/EURO INDICATING TEMPERATURES OF 10
TO 15 BELOW ZERO TOWARD SUNRISE SUNDAY...AND ALTHOUGH WINDS WILL BE
DIMINISHING STEADILY TONIGHT...ENOUGH OF A CROSSOVER OF COLD TEMPS
(ZERO TO -5) AND WIND (15 TO 20 MPH) TO SUPPORT WIND CHILLS OF 25
BELOW ZERO OR COLDER THIS EVENING AND TONIGHT...AND WILL ISSUE WIND
CHILL WARNING...WHICH WILL CONTINUE INTO SUNDAY MORNING.

&&

.LONG TERM...SUNDAY THROUGH FRIDAY

STRONGLY CONFLUENT MID LEVEL FLOW AND BUILDING SHORT WAVE RIDGING
INTO THE WESTERN GREAT LAKES WILL FORCE THE ARCTIC HIGH INTO LOWER
MI ON SUNDAY. THE MAGNITUDE OF THE COLD AIR OVERHEAD /WITH 925MB
TEMPS HOLDING AROUND -24C/ AND LIMITED AFTERNOON MIXING DEPTHS WILL
CAUSE DAYTIME HIGHS TO STRUGGLE TO SURPASS 0 DEG F. THE GRADIENT
WILL RELAX DURING THE DAY AS THE HIGH EXPANDS INTO LOWER
MI...RESULTING IN REDUCED WINDS DURING THE AFTERNOON. MODEL
SOLUTIONS HAVE BEEN STEADFAST IN SHOWING A MID LAKE CONVERGENT BAND
OF SNOW OVER SRN LAKE HURON. SFC HIGH PRESSURE SHOULD BUILD ACROSS
ONTARIO /AIDED BY THE EXCEPTIONALLY COLD AIR/ A LITTLE FASTER THAN
OVER SE MI. THIS MAY ALLOW ENOUGH OF A NE WIND COMPONENT TO FORCE
THE BAND INTO THE ERN THUMB REGION SUN MORNING/EARLY AFTERNOON. THE
FLOW SHOULD THEN BACK TO THE NW OVER SE MI IN THE AFTERNOON AS THE
SURFACE RIDGING BUILDS IN FROM THE NORTH. TEMPS HAVE THE POTENTIAL
TO DROP INTO THE NEGATIVE TEENS AND 20S SUN NIGHT. HOWEVER...THERE
IS A GOOD CHANCE THAT MID AND HIGH LEVEL CLOUDS WILL BE ON THE
INCREASE AS BROAD LOW-MID LEVEL WARM AIR ADVECTION OVERSPREADS THE
UPPER MIDWEST AND WRN GREAT LAKES. THIS SUPPORTS HOLDING WITH THE
CURRENT FORECAST MINS OF 5 TO 15 BELOW.

AMPLIFICATION OF THE LONG WAVE RIDGE ACROSS WRN NOAM AND THE NORTH
ATLANTIC WILL DRIVE ANOTHER POLAR LOW INTO HUDSON BAY BY
TUESDAY...WITH LONG WAVE TROUGHING EXPANDING BACK ACROSS THE ERN US.
THIS WILL FORCE YET ANOTHER SURGE OF ARCTIC AIR INTO THE GREAT LAKES
REGION. THE MEDIUM RANGE MODEL SUITE GENERALLY SUGGEST THE
ASSOCIATED ARCTIC FRONT TRAVERSING SE MI ON TUESDAY. WHILE MODEL
SOLUTIONS SUGGEST SOME DECENT DCVA AND GOOD MID LEVEL HEIGHT FALLS
ON TUESDAY...MEAGER MOISTURE WILL REMAIN SUPPORTIVE OF JUST CHANCE
TYPE POPS. STEADY LOW LEVEL WARM AIR ADVECTION IN ADVANCE OF THE
COLD FRONT SHOULD SEND TEMPS UP INTO THE 20S BY TUESDAY. THE PASSAGE
OF THE FRONT WILL THEN FORCE TEMPS WELL BELOW NORMAL BY WEDNESDAY...
WITH WELL BELOW NORMAL TEMPS HOLDING THROUGH THE END OF THE FORECAST
PERIOD.

&&

.MARINE...

GALE FORCE WINDS WILL RAPIDLY DEVELOP ON LAKE HURON EARLY THIS
MORNING WITH THE PASSAGE OF AN ARCTIC COLD FRONT. THE FRONT WILL
MOVE ACROSS LAKES ST CLAIR AND ERIE LATER THIS MORNING...WITH GALE
FORCE WINDS QUICKLY FOLLOWING IN THEIR WAKE. THE DEGREE OF COLD AIR
ADVANCING INTO THE REGION TODAY ALONG WITH RAPIDLY DEEPENING LOW
PRESSURE HEADING EAST OF THE GREAT LAKES WILL LEAD TO HIGH END GALE
FORCE WINDS OUT OF THE NNW ON LAKE HURON. GALES WILL PERSIST WELL
INTO TONIGHT ON LAKE HURON. WINDS WILL THEN WEAKEN DURING THE DAY
SUNDAY AS ARCTIC HIGH PRESSURE BUILDS OVERHEAD.

&&

.AVIATION...ISSUED 1202 AM EST SAT FEB 14 2015

A PATTERN OF SNOW WILL CONTINUE OVER SE MICHIGAN AHEAD OF A POWERFUL
ARCTIC COLD FRONT. INTENSITY WILL BE VARIABLE BUT IFR RESTRICTION IS
EXPECTED TO BE THE PREVAILING CONDITION SOUTH OF MBS. THE FRONT
CONTINUES TO HOLD THE POTENTIAL FOR A ROUND OF SNOW SQUALLS AS IT
MOVES NORTH TO SOUTH OVER THE REGION FROM ABOUT 09Z TO 13Z.
CONDITIONS WILL BE FAVORABLE FOR SQUALLS TO PRODUCE NEAR ZERO
VISIBILITY IN SNOW AND BLOWING SNOW AS WIND GUSTS SURGE TO 30 KNOTS
POST FRONT. THE SQUALLS WILL FOLLOW THE FRONTAL WIND SHIFT SOUTH OF
THE AREA BUT THE WIND WILL CONTINUE SUSTAINED 20-25 KNOTS WITH GUSTS
30-35 KNOTS THROUGH THE AFTERNOON. THIS WILL MAINTAIN BLOWING SNOW
BUT THE ARCTIC AIR WILL BECOME TOO DRY FOR MUCH MORE THAN FLURRIES
BEFORE A CLEARING CLOUD TREND INTO SATURDAY EVENING. DANGEROUS WIND
CHILL WILL BE THE PRIMARY CONCERN.

FOR DTW... IFR VISIBILITY IN SNOW SHOWERS WILL OCCUR OFF AND ON
DURING THE REST OF THE NIGHT BUT ONLY LEAVE LESS THAN AN INCH OF
POWDERY ACCUMULATION. THIS WILL BE FOLLOWED BY A POWERFUL ARCTIC
FRONT AROUND 13Z. CONFIDENCE IS GOOD ON THE FRONTAL TIMING AND
POTENTIAL FOR SNOW SQUALLS FOR 2-3 HOURS TRAILING THE PASSAGE THAT
COULD REDUCE VISIBILITY NEAR ZERO AT TIMES AND PRODUCE ANOTHER QUICK
INCH OF ACCUMULATION. WIND GUSTS WILL THEN BUILD UP TO 35 KNOTS BY
AFTERNOON LEAVING THE WIND AND DANGEROUSLY COLD WIND CHILL AS THE
PRIMARY CONCERN THROUGH SATURDAY EVENING.

//DTW THRESHOLD PROBABILITIES...

* HIGH FOR CEILINGS BELOW 5KFT TONIGHT THROUGH MORNING.

* HIGH FOR PRECIPITATION TYPE OF SNOW.

* MODERATE FOR EXCEEDING CROSSWIND THRESHOLD DUE TO GUSTS NEAR 35
  KNOTS FROM 330 DIRECTION.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...WIND CHILL WARNING FROM 9 PM THIS EVENING TO NOON EST SUNDAY FOR
     MIZ075-076-082-083.

     WIND CHILL WARNING FROM 5 PM THIS AFTERNOON TO NOON EST SUNDAY FOR
     MIZ047>049-053>055-060>063-068>070.

LAKE HURON...GALE WARNING UNTIL 7 AM EST SUNDAY FOR LHZ362-363-421-441>443-
     462>464.

     GALE WARNING FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING FOR
     LHZ422.

     GALE WARNING UNTIL 11 PM EST THIS EVENING FOR LHZ361.

     HEAVY FREEZING SPRAY WARNING UNTIL 7 AM EST SUNDAY FOR LHZ362-363.

LAKE ST CLAIR...GALE WARNING FROM NOON TODAY TO 11 PM EST THIS EVENING FOR LCZ460.

MICHIGAN WATERS OF LAKE ERIE...GALE WARNING FROM NOON TODAY TO 11 PM EST THIS EVENING FOR LEZ444.

&&

SHORT TERM...SF
LONG TERM....SC
MARINE.......SC
AVIATION.....BT

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Feb 13, 3:10 PM EST, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
310 PM EST FRI FEB 13 2015

MIZ047>049-053>055-060>063-068>070-075-076-082-083-140915-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
310 PM EST FRI FEB 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL OVERSPREAD THE REGION TONIGHT AHEAD OF A COLD FRONT.
ACCUMULATIONS OF A HALF INCH UP TO LOCALLY TWO INCHES WILL BE
POSSIBLE BY DAYBREAK SATURDAY...WITH THE HIGHEST AMOUNTS NORTH OF
THE I-69 CORRIDOR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SNOW WILL CONTINUE THROUGH EARLY SATURDAY MORNING. ADDITIONAL
ACCUMULATIONS UP TO AN INCH WILL BE POSSIBLE SOUTH OF THE I-69
CORRIDOR. THE SNOW WILL OCCUR AHEAD OF AN ARCTIC COLD FRONT.

A WIND CHILL WATCH HAS ALSO BE ISSUED FROM SATURDAY AFTERNOON INTO
SUNDAY MORNING AS BITTERLY COLD WIND CHILLS DEVELOP IN THE WAKE OF
THIS ARCTIC FRONT. REFER TO THE LATEST URGENT WINTER WEATHER MESSAGE
FOR ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-140915-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
310 PM EST FRI FEB 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

GALE WARNINGS AND HEAVY FREEZING SPRAY WARNINGS ARE IN EFFECT ON
LAKE HURON LATE TONIGHT. REFER TO THE LATEST MARINE FORECASTS FOR
ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

GALE WARNINGS REMAIN IN EFFECT FOR LAKE HURON SATURDAY AND SATURDAY
NIGHT AND EXPAND INTO LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE
ERIE AS WELL. REFER TO THE LATEST MARINE FORECASTS FOR ADDITIONAL
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

CB/SC/DG

In the hours before

Special weather statement, Feb 13, 10:47 PM EST, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1047 PM EST FRI FEB 13 2015

MIZ068>070-075-076-140500-
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
INCLUDING THE CITIES OF...HOWELL...PONTIAC...WARREN...ANN ARBOR...
DETROIT
1047 PM EST FRI FEB 13 2015

...A BAND OF INTENSE SNOW MOVING THROUGH THE REGION DURING THE
LATE EVENING...

WEATHER...

 * A BAND OF SNOW BETWEEN THE M-59 AND 96/696 CORRIDORS WILL DRIFT
   TOWARD I-94 BETWEEN 1045 PM AND MIDNIGHT.

 * SNOW ACCUMULATIONS WILL BE LESS THAN 1 INCH BUT VISIBILITY
   WILL BE SHARPLY REDUCED FOR MOTORISTS.

IMPACTS...

 * QUICKLY ACCUMULATING SNOW WILL LEAD TO ICY CONDITIONS ON
   UNTREATED ROADS PARTICULARLY ON BRIDGES...EXIT RAMPS...AND
   OVERPASSES.

 * SNOW WILL CAUSE REDUCTIONS OF VISIBILITY TO LESS THAN ONE
   MILE. THERE MAY BE RAPID FLUCTUATIONS OF VISIBILITY.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * THE SNOW WILL RESULT IN LOCALIZED SLIPPERY CONDITIONS AND
   VARIABLE TRAFFIC RATES THROUGHOUT THE AREA. MOTORISTS ARE URGED
   TO USE CAUTION AND ALLOW EXTRA TRAVEL TIME.

 * PREPARE...PLAN...AND STAY INFORMED.
   VISIT HTTP://GO.USA.GOV/RR8

BT

Nearby

Wind Chill Warnings in Michigan, 2015Every wind chill warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.